Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 50, NWS Midland/Odessa, TX

May 27, 1999Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this tornado warning at May 27, 1999, 12:15 AM CDT for Pecos County, Terrell County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 1999, 12:15 AM CDT (05:15 UTC)
Expired
May 27, 1999, 1:00 AM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Pecos County, TX, Terrell County, TX

What was reported inside it

TimeReportWhereRemark
May 27, 12:42 AM CDTHail 0.75Sheffield, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr
May 26, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1999-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1999-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 27, 12:01 AM CDT, 14 minutes earlier.

Area forecast discussion, May 27, 12:01 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND TX
1201 AM CDT THU MAY 27 1999

SENT UPDATED ZONES...MAINLY TO DROP POPS FOR OUR NORTHERN AND CENTRAL
COUNTIES...AS CONVECTION MOVES EAST OF THE AREA. EXPECT REAGAN COUNTY
TO BE CLEAR OF CONVECTION IN ABOUT 15-30 MIN. LEFT WORDING OF SEVERE
IN ZONES WHERE ALREADY MENTIONED...AS WOULD NOT RULE OUT A PRE-DAWN
STORM WITH A FAST FLOW ALOFT. CONDITIONS AT THE SURFACE A BIT MORE
STABLE FROM RAIN COOLED AIR IN WAKE OF THE STORMS.

RSB

In the hours before

Local storm report, May 26, 11:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD
Local storm report, May 26, 11:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD
Special weather statement, May 26, 11:35 PM CDT, 40 minutes before
TXZ021>024-027>030-033>036-039>042-270345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND TX
1135 PM CDT WED MAY 26 1999

THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN
BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES...

REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK...
AND CRANE.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
UPTON...REAGAN...PECOS AND TERRELL COUNTIES.

RRF
Special weather statement, May 26, 11:35 PM CDT, 40 minutes before
TXZ021>024-027>030-033>036-039>042-270345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND TX
1135 PM CDT WED MAY 26 1999

THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN
BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES...

REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK...
AND CRANE.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR
UPTON...REAGAN...PECOS AND TERRELL COUNTIES.

RRF
Local storm report, May 26, 11:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD

1120 PM    7 W BAKERSFIELD           TX   TORNADO
05/26/99   PECOS                          PUBLIC REPORTED TORNADO
                                          CROSSING I-10 AT
                                          MILE MARKER 288
Local storm report, May 26, 11:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

445 PM     5 SW LAKEWOOD             NM   1.00 INCH HAIL
05/26/99   EDDY

508 PM     LOCO HILLS                NM   1.00 INCH HAIL
05/26/99   EDDY

713 PM     ODESSA                    TX   2.75 INCH HAIL
05/26/99   ECTOR

744 PM     7 NW MENTONE              TX   TORNADO
05/26/99   LOVING                         SPOTTER REPORTED TOUCHDOWN

810 PM     8 NW MIDLAND              TX   1.75 INCH HAIL
05/26/99   MIDLAND

910 PM     PYOTE                     TX   0.75 INCH HAIL
05/26/99   WARD

945 PM     1 N GRANDFALLS            TX   1.75 INCH HAIL
05/26/99   WARD

1120 PM    7 W BAKERSFIELD           TX   TORNADO
05/26/99   PECOS                          PUBLIC REPORTED TORNADO
                                          CROSSING I-10 AT
                                          MILE MARKER 288

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSevere Thunderstorm WarningMAFTerrell30 min
May 26, 7:04 PM CDTTornado WarningMAFLoving, Reeves26 min
May 26, 7:25 PM CDTTornado WarningMAFLoving35 min
May 26, 7:26 PM CDTSevere Thunderstorm WarningMAFEctor49 min
May 26, 7:56 PM CDTTornado WarningMAFLoving49 min
May 26, 8:01 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland59 min
May 26, 8:16 PM CDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler44 min
May 26, 8:34 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector41 min
May 26, 8:42 PM CDTTornado WarningMAFWard, Winkler33 min
May 26, 9:09 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland51 min
May 26, 9:09 PM CDTSevere Thunderstorm WarningMAFMartin51 min
May 26, 9:17 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward43 min
May 26, 9:23 PM CDTFlash Flood WarningMAFMartin, Midland2 hr
May 26, 9:26 PM CDTTornado WarningMAFPecos, Ward34 min
May 26, 10:00 PM CDTTornado WarningMAFPecos, Ward30 min
May 26, 10:29 PM CDTTornado WarningMAFPecos31 min
May 26, 11:03 PM CDTSevere Thunderstorm WarningMAFPecos57 min
May 26, 11:36 PM CDTTornado WarningMAFPecos39 min
May 27, 12:15 AM CDTTornado WarningMAFPecos, Terrell30 min
May 27, 1:03 AM CDTFlash Flood WarningMAFPecos117 min
May 27, 2:33 PM CDTSevere Thunderstorm WarningMAFBrewster57 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.